Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Had TIA due to high cholesterol. Not cured properly after taking low cholesterol diet. Worrisome

User rating for this question
Answered by

Internal Medicine Specialist
Practicing since : 2001
Answered : 2272 Questions
Hi, my mother had TIA. She getting mild strokes. In last 2 years she got strokes for 3 times. Stroke stays for 10 minutes. When it happened first, I took her for an emergency and every type of test is done, and it had been found out that it's due to more cholestrol. So from then she is in a diet for low cholestrol. But the stroke happens in a periodical manner (once in every 8 months or so). When it happens she becomes complete numb, couldn't speak also.

When it happens we assume that may be she took some high cholestrol food and then again strict to the diet plan. Do I need to worry more for this, or a good diet food will solve the problem?
Posted Sun, 17 Mar 2013 in Medicines and Side Effects
Answered by Dr. Ram Choudhary 39 hours later
Welcome to healthcare Magic!
The recurrent TIA are caused due to small clots(thrombi) in the brain arterioles and are bad occurrence and she is lucky that she has recovered thrice but it can lead to permanent disability so she should get a good treatment regular basis.
Please get her evaluated by a local physician regarding her Blood pressure, heart rate, fasting blood sugars, ECG, ECHO, Doppler of Carotid artery to locate any source of thrombi.
She should get increased Ecosprin 150 mg daily after meals, add tab Crestor 10mg at bed time, low fat diets are as a rule recommended.
If irregular heart rate or dilated heart chambers then would need to add oral anticoagulants.
These medicines need to be prescribed after a thorough evaluation by a physician.
I hope the advise would be informative and useful for you.
Take Care!
Above answer was peer-reviewed by
Follow-up: Had TIA due to high cholesterol. Not cured properly after taking low cholesterol diet. Worrisome 2 hours later
Thank you Dr. XXXXXXX for the detailed information. Is there any side effect of BONISTA injection towards TIA?
Answered by Dr. Ram Choudhary 2 hours later
Welcome back.
Bonista is a new comer in the medical field but there is no firm evidence to suggest risk of TIAs.
I hope the answer would be helpful.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor